USE OF CAFFEINE IN DIGITALIS ARRHYTHMIAS.

In the _American Journal of the Medical Sciences_ for September, 1915,

Barton asserts that all the irregularities of the heart-beat which are

brought about by digitalis tend to be removed by caffeine. Although in

many cases digitalis arrhythmia will spontaneously disappear when the

drug is stopped, instances arise, unfortunately too common, in which

after prolonged digitalis administration the conductive system is so

depressed that serious results may arise. Under these circumstances the

administration of caffeine will be of service and is therefore strongly

indicated. The action appears to be due to the increase in irritability

of the conduction system produced by the caffeine, which antagonizes and

finally overcomes the depressing effects which digitalis exerts upon the

auriculo-ventricular bundle.—_The Therapeutic Gazette._

Nashville Journal of Medicine and Surgery, Vol. CX. March, 1916. No. 3 · 第 20 / 35 题